Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 96, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 23, 2004, 8:44 PM CST for Duval County, Jim Wells County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 8:44 PM CST (02:44 UTC)
- Expired
- Nov 23, 2004, 9:30 PM CST
- In force
- 46 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 240244
SVRCRP
TXC131-249-240330-
/X.NEW.KCRP.SV.W.0004.041124T0244Z-041124T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
844 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DUVAL COUNTY IN TEXAS
NORTHERN JIM WELLS COUNTY IN TEXAS
* UNTIL 930 PM CST
* AT 837 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF BENAVIDES...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENAVIDES AND 8 MILES SOUTH OF ROSITA BY 905 PM CST
SAN DIEGO BY 920 PM CST
ALICE AND 8 MILES SOUTHWEST OF LAKE ALICE BY 930 PM CST
LAT...LON 2770 9878 2752 9874 2754 9809 2765 9810
2765 9798 2805 9795 2803 9845
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 7:55 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 23, 7:55 PM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 755 PM CST TUE NOV 23 2004 .DISCUSSION...AFTER LOOKING AT THE 00Z CRP SOUNDING WITH THE STRONG INVERSION AROUND 80H AND VEERING FLOW AT 85H...FIRST THOUGHTS WERE TO AGREE WITH MODELS THAT ACTIVITY WOULD STAY NORTH OF THE AREA. BUT LIFT ASSOCIATED WITH STRONG VORTICITY ADVECTION WITH VORTICITY MAXIMUM NEAR SAN ANGELO IS OVERCOMING THE CONVECTIVE INHIBITION OVER THE AREA. 00Z CRP SOUNDING SHOWED VERY STEEP MID LEVEL LAPSE RATES WITH CAPE VALUES AROUND 2000 J/KG. VERY IMPRESSIVE 0-6 KM SHEAR WITH 30 KNOT LOW LEVEL FLOW AND 60 KNOTS AT 50H. A WEAK COASTAL TROUGH IS LYING OVER THE COASTAL PLAINS OF THE COASTAL BEND WHICH WILL KEEP THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THIS REGION FOR THE NEXT FEW HOURS. THE THREAT FOR TORNADOES WILL CONTINUE OVER THE NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS THROUGH THE REMAINDER OF THE EVENING HOURS UNTIL THE FRONT...MOVING INTO THE NORTHWEST COUNTIES AT THIS TIME...MOVES INTO THE COASTAL WATERS AFTER 06Z. WILL UPDATE FORECAST TO BUMP UP POPS AND INCLUDE SEVERE THREAT. SPC HAS JUST ISSUED A TORNADO WATCH FOR THE NORTHEAST PART OF THE FORECAST AREA AND ADJACENT COASTAL WATERS UNTIL 2 AM. .CRP WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS. && TMT
Hazardous weather outlook, Nov 23, 8:17 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 817 PM CST TUE NOV 23 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241217- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 817 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 2 AM WEDNESDAY MORNING FOR THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS AND ADJACENT COASTAL WATERS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THESE SEVERE THUNDERSTORMS. WITH A STRONG WIND PROFILE AND A WEAK BOUNDARY OVER THE COASTAL PLAINS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A COLD FRONT WILL MOVE INTO THE REGION AFTER MIDNIGHT WITH THE THUNDERSTORM ACTIVITY MOVING EAST OF THE COASTAL BEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE OUT OF THE NORTH BEHIND A COLD FRONT WITH SMALL CRAFT ADVISORIES LIKELY. WINDS WILL DIMINISH THROUGH THURSDAY. ANOTHER COLD FRONT ON SATURDAY WILL RESULT IN STRONG NORTH WINDS OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES LIKELY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS THIS EVENING. TMT
In the hours before
Local storm report, Nov 23, 8:25 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
825 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG MISSION VALLEY 28.85N 97.16W
11/23/2004 VICTORIA TX AMATEUR RADIO
SPOTTERS REPORTED FUNNEL CLOUD AND WIND DAMAGE IN MISSION
VALLEY AREA.
&&
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:07 PM CST | Tornado Warning | CRP | Live Oak | 23 min |
| Nov 23, 7:50 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 55 min |
| Nov 23, 7:58 PM CST | Flash Flood Warning | CRP | Goliad | 92 min |
| Nov 23, 8:11 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 64 min |
| Nov 23, 8:14 PM CST | Tornado Warning | CRP | Bee, Live Oak | 46 min |
| Nov 23, 8:41 PM CST | Flash Flood Warning | CRP | Victoria | 109 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 61 min |
| Nov 23, 9:02 PM CST | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 58 min |
| Nov 23, 9:11 PM CST | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 64 min |
| Nov 23, 9:26 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 64 min |
| Nov 23, 9:34 PM CST | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| Nov 23, 9:43 PM CST | Special Marine Warning | CRP | 2 hr | |
| Nov 23, 9:52 PM CST | Severe Thunderstorm Warning | CRP | Duval | 23 min |
| Nov 23, 10:14 PM CST | Severe Thunderstorm Warning | CRP | Jim Wells | 31 min |
| Nov 23, 10:20 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 25 min |
| Nov 23, 10:31 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 29 min |
| Nov 23, 10:36 PM CST | Special Marine Warning | CRP | 3 hr | |
| Nov 23, 10:50 PM CST | Severe Thunderstorm Warning | CRP | San Patricio | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.